MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-080-120-P6
Medical Device Problem Codes Material Separation (1562); Activation Failure (3270); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the left external iliac vein (eiv).Pre-dilatation was performed with an unspecified device and a 6.5x80mm supera stent was advanced and deployed.However, the stent had difficulty detaching from the stent delivery system as it was only partially deployed.The edge of the stent didn't deploy.Even though the thumb slide was advanced/pulled back, the stent didn't release from the delivery shaft.At some point during attempted removal the stent detached from the shaft and migrated from the left eiv to the left common vein.The stent was noted to be deployed in healthy tissue.The tip of the delivery catheter separated and treatment if any is unknown.There was no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported activation failure and migration could not be confirmed as the stent was already fully deployed.The tip detachment was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar complaints reported from this lot.The investigation was unable to determine a cause for the reported deployment difficulties and tip detachment resulting in foreign body in patient.It may be possible that the distal sheath of the delivery system was entrapped or bent in the anatomy preventing the ratchet ears from engaging the stent properly to allow full release of the stent; however, this could not be confirmed.The tip detachment may be the result of retracting the delivery system with the stent partially deployed.Additionally, the stent migration was likely the result of the stent releasing once the delivery system was retracted.The tip detachment may be the result of retracting the delivery system with the stent partially deployed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9: device available for evaluation was updated from "asku" to "yes".

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12131380
Report Number2024168-2021-05793
Device Sequence Number4700451
Product Code NIP
UDI-Device Identifier08717648226267
UDI-Public08717648226267
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberS-65-080-120-P6
Device Catalogue NumberS-65-080-120-P6
Device Lot Number0100861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;